# SDR CA081002004

- Difficulty date: October 1, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Boeing 737275C
- Aircraft time: 63,322 hours, 44,387 cycles
- Engine: Pwa JT8D17
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Condition: Overheated
- Location: Master
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, M
- Precautionary procedure: O

## Discrepancy

(CAN) PASSENGERS WERE ON THE ACFT, ACFT WAS ON EXTERNAL GROUND POWER AT THE TIME.  WHEN THE PILOTS WENT TO START THE APU, THEY NOTICED THE START WAS NOT NORMAL, AND THE APU ALSO DID NOT START.  APU OVERSPEED CAUTION LIGHT ILLUMINATED.  CAPTAIN WENT TO THE E&E BAY TO RESET THE APU BOX.  APU START ATTEMPTED AGAIN, SAME RESULT.  PILOT AGAIN RESET THE APU CONTROL BOX, AND THAT WAS WHEN HE NOTICED THE BATTERY SMOKING/VENTING.  IT WAS HOT TO THE TOUCH.  PEOPLE WERE REMOVED FROM THE ACFT.  MX CONFIRMED THE BATTERY WAS STILL HOT, AND IT WAS REMOVED.  A NEW OVERHAULED BATTERY WAS INSTALLED, AND THE BATTERY CHARGING CIRCUIT WAS TESTED IAW WORKCARD.  NO FAULTS WERE NOTICED, ACFT WAS RELEASED BACK INTO SERVICE.
